MAUDE Adverse Event Report: IRIDEX CORPORATION MICROPULSE P3; LASER INSTRUMENT, SURGICAL, POWERED, PRODUCT CODE: HQF

IRIDEX CORPORATION MICROPULSE P3; LASER INSTRUMENT, SURGICAL, POWERED, PRODUCT CODE: HQF
Model Number 15522
Health Effect - Clinical Code Eye Burn (2523)
Date of Event 05/06/2022
Type of Reportable Event Serious Injury
Event or Problem Description
Iridex became aware of a patient experiencing conjunctival burn during treatment using a micropulse p3 probe and cyclo g6 laser system based on the information provided, it appears the treatment was performed within specifications.A definitive root cause could not be determined, and no additional information has been provided by the clinic or treating physician.However, the treating physician did observe some tissue at the tip of the device.Based on similar reported events, this is suggesting that there may have been some tissue (e.G.Blood, tissue or betadine) on the probe tip when the laser was activated.If there is tissue, blood or other matter on the tip of the device when the laser is activated, this may create a condition where a burn may occur.The operator manual instructs to inspect the tip of the device and replace if contamination is observed.Engineering failure analysis could not be performed because the device was not returned for evaluation.Iridex team did not receive any response from the doctor for several follow up emails.The results of post market data review indicate that this failure mode is not occurring with greater severity or frequency based on the number of events reported evaluated against the number of cases performed.
 
Additional Manufacturer Narrative
Patient information was not provided, therefore part a is not filled out.
 
Event or Problem Description
Iridex became aware of a patient experiencing conjunctival burn during treatment using a micropulse p3 probe and cyclo g6 laser system based on the information provided, it appears the treatment was performed within specifications.However, the treating physician did observe some tissue at the tip of the device.Based on similar reported events, this is suggesting that there may have been some tissue (e.G.Blood, tissue or betadine) on the probe tip when the laser was activated.If there is tissue, blood or other matter on the tip of the device when the laser is activated, this may create a condition where a burn may occur.Based on the information provided by the complainant, the most likely cause of the burn was determined to be use of the device after the device tip was contaminated with blood.The micropulse p3 ifu contains instructions for inspecting and cleaning the device tip during use, and the ifu contains the warning that "contamination of the device tip with blood or tissue of the fiber optic by blood or tissue char can result in surface burns in the eye.".

Brand Name
MICROPULSE P3
Common Device Name
LASER INSTRUMENT, SURGICAL, POWERED, PRODUCT CODE: HQF
Manufacturer (Section D)
IRIDEX CORPORATION
1212 terra bella ave.
mountain view CA 94043 1824
Manufacturer (Section G)
IRIDEX CORPORATION
1212 terra bella ave
mountain view CA 94043 9149
Manufacturer Contact
madhumita srikanth
1212 terra bella ave
mountain view, CA 94043-9149
6502189149
MDR Report Key14627225
Report Number2939653-2022-00016
Device Sequence Number17050306
Product Code HQF
UDI-Device Identifier00813125016647
UDI-Public813125016647
Combination Product (Y/N)Y
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K143154
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number15522
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date06/07/2022
Supplement Report FDA Received Date05/03/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown